Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 17, 2012, 1:10 PM PST for San Diego County, California. It took effect at Feb 18, 2012, 2:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 1:10 PM PST (21:10 UTC)
- In effect from
- Feb 18, 2012, 2:00 PM PST
- Expired
- Feb 19, 2012, 7:11 PM PST
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2951 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS46 KSGX 172110 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST FRI FEB 17 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY SATURDAY AFTERNOON THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD OVER WEEKEND. BY SATURDAY AFTERNOON WIDESPREAD SURF HEIGHTS OVER 7 FEET ARE FORECAST ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT. CAZ043-180515- /O.NEW.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 110 PM PST FRI FEB 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST MONDAY. * WAVES AND SURF: BUILDING TO 8 FEET SATURDAY AFTERNOON AND 10 FEET SUNDAY ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH. * TIDES: AT POINT LOMA... LOW TIDE SATURDAY AFTERNOON OF MINUS 0.9 FEET OCCURS AT 126 PM PST. HIGH TIDE SATURDAY EVENING OF 4 FEET OCCURS AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET OCCURS AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET OCCURS AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET OCCURS AT 201 PM PST. * TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. AROUND THE TIMES OF THE HIGH TIDES...THE LARGER WAVES MAY BE BREAKING AGAINST THE BOTTOM OF OCEAN BEACH PIER AND WASHING OVER JETTIES AND LOW LYING SEA WALLS SOUTH OF CARDIFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
7 follow-up statements
398 WHUS46 KSGX 180506 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 906 PM PST FRI FEB 17 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY SATURDAY AFTERNOON THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST-NORTHWEST SWELL WILL BUILD OVER WEEKEND...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT. CAZ043-181400- /O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 906 PM PST FRI FEB 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST MONDAY. * WAVES AND SURF: SURF SETS 6 TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH. * TIDES: AT POINT LOMA...LOW TIDE SATURDAY AFTERNOON OF MINUS 0.9 FEET OCCURS AT 126 PM PST. HIGH TIDE SATURDAY EVENING OF 4 FEET OCCURS AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET OCCURS AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET OCCURS AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET OCCURS AT 201 PM PST. * TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS
319 WHUS46 KSGX 181322 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 522 AM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY SATURDAY AFTERNOON THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD OVER THEWEEKEND...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT. CAZ043-182200- /O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 522 AM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PST MONDAY. * WAVES AND SURF: SURF SETS 6 TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH. * TIDES: AT POINT LOMA...LOW TIDE THIS AFTERNOON OF MINUS 0.9 FEET OCCURS AT 126 PM PST. HIGH TIDE THIS EVENING OF 4 FEET OCCURS AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET OCCURS AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET OCCURS AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET OCCURS AT 201 PM PST. * TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
787 WHUS46 KSGX 182144 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 144 PM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD TONIGHT THROUGH SUNDAY NIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT. CAZ043-190545- /O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 144 PM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. * WAVES AND SURF: SURF SETS 4 TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH. * TIDES: AT POINT LOMA...HIGH TIDE THIS EVENING OF 4 FEET AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET AT 201 PM PST. * TIMING: THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
796 WHUS46 KSGX 190529 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 929 PM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE TO BUILD TONIGHT THROUGH SUNDAY NIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT. CAZ043-191330- /O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 929 PM PST SAT FEB 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. * WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE MEXICAN BORDER. * TIDES: AT POINT LOMA...LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET AT 201 PM PST. * TIMING: THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
397 WHUS46 KSGX 191240 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 440 AM PST SUN FEB 19 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH TONIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK THIS AFTERNOON THEN SUBSIDE TONIGHT. CAZ043-192200- /O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 440 AM PST SUN FEB 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. * WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE MEXICAN BORDER. * TIDES: AT POINT LOMA...HIGH TIDE THIS MORNING OF 5.8 FEET AT 703 AM PST. LOW TIDE THIS AFTERNOON OF MINUS 1.1 FEET AT 201 PM PST. * TIMING: THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
611 WHUS46 KSGX 192139 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 139 PM PST SUN FEB 19 2012 ...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY THROUGH SUNDAY NIGHT... .A LONG PERIOD WEST NORTHWEST SWELL SHOULD PEAK EARLY THIS EVENING...THEN DIMINISH OVERNIGHT. LOCALLY HIGH SURF IS EXPECTED ALONG THE SOUTH SAN DIEGO COUNTY COAST THROUGH LATE TONIGHT. CAZ043-200600- /O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 139 PM PST SUN FEB 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. * WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE MEXICAN BORDER. * TIDES: AT POINT LOMA...LOW TIDE THIS AFTERNOON OF MINUS 1.1 FEET AT 201 PM PST. * TIMING: THROUGH 2 AM MONDAY. * IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE MINOR BEACH EROSION DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
625 WHUS46 KSGX 200311 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 711 PM PST SUN FEB 19 2012 CAZ043-200415- /O.CAN.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 711 PM PST SUN FEB 19 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SWELL HEIGHTS AND WINDS HAVE DIMINISHED AND ARE NOT EXPECTED TO PRODUCE HIGH SURF. $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 17, 8:55 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 17, 8:55 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST FRI FEB 17 2012 .SYNOPSIS... WARMER AND DRY TODAY WITH WEAKENING NORTHEAST WINDS. COOLER SATURDAY WITH A RETURN OF WEAK ONSHORE FLOW IN ADDITION TO NIGHT AND MORNING LOW CLOUDS AND PATCHY FOG AT THE COAST. FOR LATE SATURDAY NIGHT AND SUNDAY...A WEAK TROUGH MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING CONTINUED COOLING...CLOUDY SKIES...A CHANCE OF LIGHT SHOWERS...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. FOR MONDAY THROUGH THURSDAY...FAIR AND GRADUALLY WARMER WEATHER WITH PERIODS OF WEAK NORTHEAST WINDS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VISIBLE SATELLITE SHOWS THAT SKIES ARE MOSTLY CLEAR THIS MORNING AS WEAKENING HIGH PRESSURE OVER THE GREAT BASIN IS BRINGING DRY OFFSHORE FLOW TO THE AREA. HOWEVER...THE NORTHEASTERLY WINDS CONTINUE TO WEAKEN THIS MORNING...AND SO THE WIND ADVISORY FOR THE MOUNTAIN PASSES...CANYONS...COASTAL FOOTHILLS AND THE NORTHERN COACHELLA VALLEY HAS BEEN CANCELLED. WARMING WILL CONTINUE TODAY DUE TO THE WEAK OFFSHORE WINDS AND CLEAR SKIES. WINDS WILL TURN ONSHORE TONIGHT AS TRANSITORY UPPER RIDGING MOVES IN. THIS...IN ADDITION TO A COASTAL EDDY SPINNING UP TOMORROW MORNING...WILL RESULT IN COOLING FOR SATURDAY. ALSO...THE EDDY WILL HELP TO BRING STRATUS/PATCHY FOG TO THE COAST TOMORROW MORNING. BY TOMORROW NIGHT...MODELS INDICATE ANOTHER TROUGH DROPPING DOWN OVER SOUTHERN CALIFORNIA. THIS TROUGH LOOKS TO BE SOMEWHAT WEAK...AND SO PRECIPITATION LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WILL BE RATHER LIGHT...WITH RAINFALL ACCUMULATIONS GENERALLY LESS THAN A TENTH OF AN INCH OVER AND WEST OF THE MOUNTAINS. ANY SNOWFALL WILL OCCUR ABOVE 5000 FEET AND RESULT IN LESS THAN AN INCH OF ACCUMULATION. WESTERLY WINDS WILL STRENGTHEN WITH THE PASSAGE OF THE TROUGH...BRINGING GUSTY WINDS TO THE MOUNTAINS AND DESERTS. THE COOLING TREND WILL CONTINUE ON SUNDAY AS CLOUDS AND ISOLATED SHOWERS FROM THE DEPARTING TROUGH LINGER THROUGH THE AREA AND GUSTY ONSHORE FLOW CONTINUES. BY SUNDAY AFTERNOON...EXPECTING SHOWERS TO HAVE DISSIPATED. HOWEVER...LATEST GFS RUN SHOWS ANOTHER WEAK TROUGH MOVING THROUGH ON SUNDAY NIGHT...POSSIBLY BRINGING SOME MORE PRECIPITATION. NONE OF THE OTHER MODELS SHOW THIS FEATURE...SO THE FORECAST WILL CONTINUE TO INDICATE NO PRECIPITATION FOR SUNDAY NIGHT FOR NOW. GENERALLY PLEASANT WEATHER EXPECTED NEXT WEEK AS UPPER LEVEL RIDGING BUILDS OVER THE AREA. PREVAILING FLOW WILL BE MOSTLY NEUTRAL...ALTHOUGH MODEL SOLUTIONS DO INDICATE WEAK TO OCCASIONALLY MODERATE OFFSHORE FLOW AT TIMES. A WARMING TREND WILL TAKE PLACE THROUGHOUT THE WEEK. && .AVIATION... 171645Z...SKC BLO FL200 AND VSBY UNLIMITED THROUGH 18/1800 UTC... EXCEPT OVER WATER/IMMEDIATE COAST...BTWN 18/0000-0300 UTC BLO 600 FT MSL SCT STRATUS VSBY 5-6SM BR DEVELOPING. BTWN 0300-0900 UTC STRATUS LAYER INCRSG TO OVERCAST...LIFTING WITH BASES 500-1000 FT MSL...TOPS 1200-1500 FT MSL. BTWN 0900-1500 UTC FURTHER LIFTING OF STRATUS LAYER AND SPREADING INLAND 15-20SM WITH BASES 1000-1500 FT MSL AND TOPS 2500 FT MSL. BTWN 1600-2000 UTC A TEMPORARY RETREAT OF STRATUS BACK TO THE COAST. && .MARINE... OFFSHORE BUOY OBSERVATIONS ARE ASSIGNING MAIN SWELL ENERGY TO 300 DEGREES AT 18-20 SECOND. THIS IS ABOUT 12 HOURS FASTER THAN THE WAMIII MODEL SHOWED. IMPLICATIONS ARE THAT THE NEXT SWELL FRONT/SIGNIFICANT INCREASE IN COMBINED SEAS TO ABOVE 10 FT/HIGH SURF MAY ARRIVE SATURDAY MORNING VERSUS SATURDAY EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON/PALMER AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 17, 8:49 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 849 AM PST FRI FEB 17 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-181400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 849 AM PST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HARRISON/PALMER
In the hours before
Local storm report, Feb 17, 9:16 AM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
916 AM PST FRI FEB 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 5 NE THOUSAND PALMS 33.87N 116.32W
02/11/2012 M71 MPH RIVERSIDE CA MESONET
SKY VALLEY MESONET RECORDED A MAX WIND GUST OF 71 MPH
AROUND 100 PM ON 2/11. WINDS GUSTED ABOVE 58 MPH UNTIL
AROUND 400 PM. SUSTAINED WINDS OF 40 MPH OR HIGHER FROM
AROUND 1000 AM TO 1200 PM AND FROM 500 PM TO 600 PM.
&&
JMOKERThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 1:25 PM PST | Small Craft Advisory for Hazardous Seas | SGX | 61 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.